lamictal, celexa, and amphetamines

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2007
Total Posts : 1
   Posted 6/22/2007 8:28 PM (GMT -6)   
i'm not new to bipolar, and i'm not new to a whole host of meds that i've tried. wellbutrin gave me seizures, prozac made me manic, klonopin made me tired, celexa by itself was like drinking water.

anyway, in the past few months, my pdoc has started me on lamictal. at first i didn't feel the effects of it at all. after a while i felt something and that gave me some hope. after the first month (and i had been weaned off of celexa at the same time) i was a raging, crying, blithering mess. my pdoc put me back on celexa and by the time my next appointment rolled around (a month later) i had been seriously suicidal a few times in the last month, couldn't leave the house for anything but work, and didn't want to deal with my life in any way shape or form.

a few days ago i plunked down in the chair in front of my pdoc and i imagine i looked completely miserable. i told him how crapty i had been feeling ... i think he was so freaked out at how much i really didn't give a crap about anything at all) and then put me on something that i had been fighting with him about for months ... dexedrine. amphetamines.

i promised him that i would try them for the month at least and not give up because he felt that they would bring the bottom up from my world of despair and motivate me and make me not want to do absolutely nothing with no motivation whatsoever. i've been on the meds for a few days ... i felt GREAT the first few days and am going to double the dose (dr's orders) in two more days. i haven't felt this good since i was happily floating along on wellbutrin.

just a question ... anyone with any experience with dexedrine? and if so ... what? it's so hard to find information about this med except "IT'S AN AMPHETAMINE THAT IS HIGHLY ADDICTIVE BLAH BLAH BLAH" ... not taking into account the people who need it to get through the day and not get high.

just curious. merci - iracund
I edited one line of your post because of Forum Rule #1
1. No discussion of any illegal activity or threats of violence. (ie. illicit drug use, including medical marijuana use, threats of suicide or self-injury, or threatened or intended physical harm).  Discussions of suicide or self-harm that are deemed negative and therefore potentially injurious to others are also not permitted.

Post Edited By Moderator (olivia of course) : 6/23/2007 2:15:23 PM (GMT-6)

Veteran Member

Date Joined May 2003
Total Posts : 815
   Posted 6/23/2007 10:29 AM (GMT -6)   
I can relatet your depression. I used to have take dexies for ADD. For me it slowed me down and gave me increased concertration. I know in some cases yes it is rx's for depression. It can also have manic tendencies if your bi-polar.
im a professional... on an amateur level !

olivia of course
Veteran Member

Date Joined Jul 2006
Total Posts : 1523
   Posted 6/23/2007 3:14 PM (GMT -6)   


Welcome to the HW family, I hope you will find the support you are looking for here!  :-)

~~~ Olivia  ~~~
Moderator, Bipolar

"Don't let your yesterday, ruin your today"
"The moon if always full, think about it."
Dx:  Bipolar I (mixed-episodes), PTSD, Anxiety/Panic Disorder 
Current Meds:  Lithium 900mg, Geodon 60mg 2x/day, Ativan 1mg

Support HealingWell

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 20, 2016 2:42 PM (GMT -6)
There are a total of 2,709,026 posts in 298,763 threads.
View Active Threads

Who's Online
This forum has 153272 registered members. Please welcome our newest member, rveng07.
402 Guest(s), 13 Registered Member(s) are currently online.  Details
don826, 3HumpedCamel, TrialbyLyme, StarGirl10, Scaredy Cat, Girlie, 6mh, Park12, ChickNorris, U B Tough, Traveler, Don_D, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer